Alert archive / Georgia / Tornado Warnings in 2019

Tornado Warning 36, NWS Tallahassee, FL

March 3, 20194 counties in Georgia; Houston County, Alabama

NWS Tallahassee, FL issued this tornado warning at Mar 3, 2019, 6:37 PM EST for 4 counties in Georgia; Houston County, Alabama. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 3, 2019, 6:37 PM EST (23:37 UTC)
Expired
Mar 3, 2019, 7:00 PM EST
In force
23 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Houston County, AL, Decatur County, GA, Early County, GA, Miller County, GA, Seminole County, GA

The radar

The Ft Rucker radar (KEOX), 64 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 7:00 PM ESTTSTM WND DMG4 Nne Sharphagen, GATREES AND POWER LINES DOWN ON BUR LANE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 12:24 PM ESTTornado WatchSPC10 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

336 
WFUS52 KTAE 032337
TORTAE
ALC069-GAC087-099-201-253-040000-
/O.NEW.KTAE.TO.W.0036.190303T2337Z-190304T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
637 PM EST SUN MAR 3 2019

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  Southeastern Houston County in southeastern Alabama...
  North central Decatur County in southwestern Georgia...
  Miller County in southwestern Georgia...
  Northern Seminole County in southwestern Georgia...
  Southern Early County in southwestern Georgia...

* Until 700 PM EST/600 PM CST/.
    
* At 637 PM EST/537 PM CST/, a severe thunderstorm capable of
  producing a tornado was located 10 miles west of Donalsonville,
  moving east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Donalsonville around 650 PM EST.
  Colquitt around 700 PM EST.

Other locations impacted by this tornadic thunderstorm include
Gordon, Saffold, Brinson, Crosby, Howards Mill, Davis Park, Little
Hope, Mayhaw, Boykin and Killarney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3103 8511 3116 8515 3130 8470 3095 8465
TIME...MOT...LOC 2337Z 267DEG 40KT 3107 8505 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

11-NGUYEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 3, 3:33 PM EST, 3 hours 4 minutes earlier.

Area forecast discussion, Mar 3, 3:33 PM EST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
333 PM EST Sun Mar 3 2019

...ONGOING OUTBREAK OF SEVERE WEATHER TO CONTINUE INTO TONIGHT...

.NEAR TERM [Through Tonight]...

At 19Z, regional radar imagery shows a quasi- linear convective
system (QLCS) stretching southwestward from east- central AL down
to southwest AL and along the MS and southeast LA coastline. Ahead
of this line, several discrete supercells have formed in
southeast AL and southwest GA. Our 18Z TAE sounding showed SBCAPE
of 1600 J/kg, with over 25 kts of 0-1 km shear and over 35 kts 0-6
km shear. In this environment, the main threat for the afternoon
and evening will be tornadoes in the supercells ahead of the QLCS
as well as the potential for tornadoes embedded in the QLCS when
it pushes eastward into the area tonight. The supercells ahead of
the line will also be capable of producing hail and thunderstorms
along the line will be capable of producing damaging wind gusts in
excess of 58 mph. The SPC has highlighted the vast majority of
the tri-state area in enhanced and slight risks for severe
thunderstorms. There is a tornado watch in effect for southeast AL
along with southwest and south-central GA and most of the FL
Panhandle through 8 PM this evening.

.SHORT TERM [Monday Through Tuesday Night]...

The cold front will exit the forecast area Monday morning with
drier and much cooler air moving in behind it. The main focus for
this period continues to be the potential freeze Tuesday night. A
light freeze is forecast across most inland counties with
durations of perhaps 2-3 hours north of U.S. Route 84. There
hasn't been a freeze since January 31. Any plants or crops that
got an early start due to the very warm February will be
susceptible to damage from this freeze.

.LONG TERM [Wednesday Through Sunday]...

The chilly air mass will remain in place through Thursday with
another light freeze possible that morning. The next frontal
system will bring increasing rain chances to the forecast from
Friday night through the weekend.

&&

.AVIATION...
[Through 18Z Monday]

MVFR CIGs will lift this afternoon. Showers and thunderstorms
will develop ahead of a cold front. A Tornado Watch is in effect
until this evening. A squall line will move through the region
late this afternoon and into tonight. Overnight IFR CIGs will
return before dry air moves into the region in the morning.

&&

.MARINE...

Onshore winds will increase to cautionary levels ahead of a cold
front and then shift to offshore with frontal passage later
tonight into Monday morning. Winds will diminish somewhat Monday
night before increasing to advisory levels behind another cold
front Tuesday night. These offshore winds will then drop below
headline criteria by Wednesday afternoon before shifting to the
east for Thursday. Onshore winds return Friday.

&&

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

&&

.HYDROLOGY...

Areas north of U.S. 84 remain in a slight risk for excessive
rainfall. However, this would be isolated in areas that get good
rain rates in any training thunderstorms. Antecedent dry conditions
should keep the rivers in check for the most part. The Kinchafoonee
Creek and Apalachicola River are the only ones forecast to reach
flood stage at this time.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   50  64  43  60  33 /  80  20  20  20   0
Panama City   48  61  43  56  36 /  80  20  20  10   0
Dothan        41  56  37  53  29 /  90  10  10   0   0
Albany        44  59  39  55  30 / 100  10  10   0   0
Valdosta      52  63  43  58  32 /  90  20  10  20   0
Cross City    62  70  46  62  34 /  60  30  10  20   0
Apalachicola  53  64  46  59  37 /  80  20  20  20   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Monday for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Nguyen
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Nguyen
MARINE...Wool
FIRE WEATHER...Harrigan
HYDROLOGY...Wool

In the hours before

Local storm report, Mar 3, 5:29 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             2 NW ALAPAHA            31.40N 83.24W
03/03/2019  E1.00 INCH       BERRIEN            GA   911 CALL CENTER

            TREE DOWN BLOCKING 129 N AND QUARTER SIZE
            HAIL.

&&

DH
Local storm report, Mar 3, 5:31 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             3 SSW ABBA              31.72N 83.38W
03/03/2019  E1.75 INCH       IRWIN              GA   PUBLIC

            GOLF BALL SIZED HAIL REPORTED.

&&

EB
Local storm report, Mar 3, 5:33 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
533 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     ENIGMA                  31.41N 83.33W
03/03/2019                   BERRIEN            GA   911 CALL CENTER

            POWER POLES SNAPPED AND TRACTOR TRAILER
            TIPPED OVER IN MEDIAN OF HIGHWAY 82 NEAR
            ENIGMA. QUARTER SIZE HAIL REPORTED AS WELL.

&&

DH
Local storm report, Mar 3, 6:08 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
608 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND DMG     1 ENE PLEASANT RIDGE    30.70N 86.15W
03/03/2019                   WALTON             FL   BROADCAST MEDIA

            BOB SIKES ROAD NEAR HIGHWAY 331 CLOSED WITH
            TREES OVER THE ROAD. DEBRIS NEAR WALMART.

&&

DH
Local storm report, Mar 3, 6:12 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
612 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     1 NNE PLEASANT RIDGE    30.71N 86.16W
03/03/2019                   WALTON             FL   EMERGENCY MNGR

            ALL I-10 EASTBOUND LANES CLOSED NEAR MM 83
            DUE TO DOWNED TREES.

&&

DH
Local storm report, Mar 3, 6:16 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND DMG     1 SE NEWTON             31.32N 85.59W
03/03/2019                   DALE               AL   911 CALL CENTER

            POWER POLE DOWN ON HARTFORD STREET IN DALE
            COUNTY.

&&

EB

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 1:47 PM ESTSevere Thunderstorm WarningTAEClay, Quitman28 min
Mar 3, 1:58 PM ESTTornado WarningTAERandolph32 min
Mar 3, 2:12 PM ESTTornado WarningTAETerrell33 min
Mar 3, 2:15 PM ESTSevere Thunderstorm WarningTAEBaker, Calhoun, Dougherty30 min
Mar 3, 2:18 PM ESTTornado WarningTAELee, Terrell42 min
Mar 3, 2:24 PM ESTTornado WarningTAETurner, Worth36 min
Mar 3, 2:25 PM ESTTornado WarningTAEQuitman, Randolph35 min
Mar 3, 2:34 PM ESTTornado WarningTAELee26 min
Mar 3, 2:37 PM ESTSevere Thunderstorm WarningTAEDougherty, Lee, Worth38 min
Mar 3, 2:43 PM ESTTornado WarningTAERandolph, Terrell20 min
Mar 3, 2:46 PM ESTSevere Thunderstorm WarningTAEBen Hill, Irwin, Turner44 min
Mar 3, 3:00 PM ESTSevere Thunderstorm WarningTAECalhoun, Clay, Early, Randolph30 min
Mar 3, 3:00 PM ESTTornado WarningTAEBen Hill, Irwin, Turner45 min
Mar 3, 3:05 PM ESTSevere Thunderstorm WarningTAECalhoun, Early40 min
Mar 3, 3:25 PM ESTSevere Thunderstorm WarningTAECalhoun, Dougherty, Lee, Randolph, Terrell35 min
Mar 3, 3:26 PM ESTTornado WarningTAEBaker, Calhoun, Early34 min
Mar 3, 3:30 PM ESTTornado WarningTAEBen Hill30 min
Mar 3, 3:43 PM ESTSevere Thunderstorm WarningTAETift, Turner, Worth35 min
Mar 3, 3:45 PM ESTTornado WarningTAEBen Hill, Irwin, Turner45 min
Mar 3, 3:47 PM ESTSevere Thunderstorm WarningTAECalhoun, Dougherty, Lee, Terrell43 min
Mar 3, 3:56 PM ESTSevere Thunderstorm WarningTAEBen Hill, Irwin51 min
Mar 3, 4:14 PM ESTTornado WarningTAETurner, Worth31 min
Mar 3, 4:17 PM ESTTornado WarningTAEDougherty, Lee, Worth43 min
Mar 3, 4:20 PM ESTTornado WarningTAEBen Hill, Irwin27 min
Mar 3, 4:30 PM ESTSevere Thunderstorm WarningTAEBerrien, Irwin23 min
Mar 3, 4:37 PM ESTTornado WarningTAETurner38 min
Mar 3, 4:53 PM ESTSevere Thunderstorm WarningTAEClay, Early52 min
Mar 3, 4:54 PM ESTTornado WarningTAEQuitman, Randolph36 min
Mar 3, 5:04 PM ESTTornado WarningTAEBen Hill, Irwin, Turner56 min
Mar 3, 5:11 PM ESTSevere Thunderstorm WarningTAECalhoun, Clay, Early, Lee, Quitman, Randolph and 1 more49 min
Mar 3, 5:39 PM ESTSevere Thunderstorm WarningTAECalhoun, Clay, Dougherty, Early, Miller, Randolph and 2 more51 min
Mar 3, 5:39 PM ESTTornado WarningTAECalhoun, Clay, Randolph36 min
Mar 3, 5:52 PM ESTSevere Thunderstorm WarningTAELee, Randolph, Terrell38 min
Mar 3, 6:10 PM ESTTornado WarningTAECalhoun, Randolph, Terrell35 min
Mar 3, 6:10 PM ESTTornado WarningTAEEarly, Seminole35 min
Mar 3, 6:24 PM ESTSevere Thunderstorm WarningTAEDecatur, Grady, Seminole36 min
Mar 3, 6:27 PM ESTSevere Thunderstorm WarningTAEBaker, Calhoun, Decatur, Dougherty, Early, Grady and 6 more33 min
Mar 3, 6:53 PM ESTTornado WarningTAEBaker, Decatur, Miller, Seminole37 min
Mar 3, 1:20 PM ESTTornado WarningTAEGeneva, Houston25 min
Mar 3, 1:26 PM ESTTornado WarningTAEGeneva14 min
Mar 3, 1:34 PM ESTTornado WarningTAEGeneva26 min
Mar 3, 1:37 PM ESTTornado WarningTAEDale, Geneva, Houston38 min
Mar 3, 1:53 PM ESTTornado WarningTAEGeneva37 min
Mar 3, 4:12 PM ESTSevere Thunderstorm WarningTAECoffee, Dale48 min
Mar 3, 4:23 PM ESTTornado WarningTAECoffee, Dale37 min
Mar 3, 4:37 PM ESTSevere Thunderstorm WarningTAEGeneva38 min
Mar 3, 5:04 PM ESTSevere Thunderstorm WarningTAEGeneva41 min
Mar 3, 5:50 PM ESTTornado WarningTAEGeneva, Houston25 min

Nearby

Tornado Warnings in Georgia, 2019Tornado Warnings in Alabama, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.